MAUDE Adverse Event Report: COLTENE WHALEDENT INC. PARAPOST FIBER LUX INTRO KIT; DENTAL KIT (DRILLS, POSTS)

COLTENE WHALEDENT INC. PARAPOST FIBER LUX INTRO KIT; DENTAL KIT (DRILLS, POSTS)
Model Number PF170
Medical Device Problem Codes Fracture (1260); Material Too Rigid or Stiff (1544); Improper or Incorrect Procedure or Method (2017); Dull, Blunt (2407); Insufficient Device Problem Information (3190); Material Too Soft/Flexible (4007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
Dr.(b)(6) was cementing a post in tooth 21, and barely pushed down on the rheostat drill, and it broke in the patient's mouth.First time using kit.Blue drill is still in patient's mouth and they left it in as a post and cemented it in.Doctor wanted us to be aware.
 
Additional Manufacturer Narrative
No product was returned for this investigation.The following are possible root causes of the drill breaking: 1) the drill is dull.2) a defect is present in the material.3) insufficient heat treatment of the drill.4) incorrect pressure or speed used by the dentist during the procedure.A conclusive root cause could not be determined.

Brand Name
PARAPOST FIBER LUX INTRO KIT
Common Device Name
DENTAL KIT (DRILLS, POSTS)
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key9109415
Report Number2416455-2019-00003
Device Sequence Number3108684
Product Code ELR
UDI-Device IdentifierD661PF1701
UDI-PublicD661PF1701
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPF170
Device Catalogue NumberPF170
Device Lot NumberI42379
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;